Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 74, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 7, 2019, 6:15 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 7, 2019, 6:43 PM EDT
- In force
- 28 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 114 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 2:10 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WUUS51 KBOX 072215 SVRBOX MAC011-015-027-072300- /O.NEW.KBOX.SV.W.0074.190807T2215Z-190807T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 615 PM EDT Wed Aug 7 2019 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... West central Worcester County in central Massachusetts... East central Hampshire County in western Massachusetts... Southeastern Franklin County in western Massachusetts... * Until 700 PM EDT. * At 615 PM EDT, a severe thunderstorm was located near Amherst, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * This severe thunderstorm will be near... Leverett around 625 PM EDT. Pelham around 630 PM EDT. Shutesbury around 645 PM EDT. New Salem around 650 PM EDT. Wendell around 655 PM EDT. Orange, Athol, Erving and Phillipston around 700 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4227 7240 4231 7257 4262 7244 4255 7212 TIME...MOT...LOC 2215Z 207DEG 23KT 4234 7246 HAIL...<.75IN WIND...60MPH $$ JWD
3 follow-up statements
600 WWUS51 KBOX 072228 SVSBOX Severe Weather Statement National Weather Service Boston/Norton MA 628 PM EDT Wed Aug 7 2019 MAC011-015-027-072300- /O.CON.KBOX.SV.W.0074.000000T0000Z-190807T2300Z/ Worcester MA-Hampshire MA-Franklin MA- 628 PM EDT Wed Aug 7 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR WEST CENTRAL WORCESTER...EAST CENTRAL HAMPSHIRE AND SOUTHEASTERN FRANKLIN COUNTIES... At 628 PM EDT, a severe thunderstorm was located over Shutesbury, or near Amherst, moving northeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. This severe storm will be near... New Salem around 650 PM EDT. Wendell around 655 PM EDT. Orange, Athol, Erving and Phillipston around 700 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. && LAT...LON 4236 7231 4241 7253 4262 7244 4255 7212 TIME...MOT...LOC 2228Z 207DEG 23KT 4242 7241 HAIL...<.75IN WIND...60MPH $$ JWD
149
WWUS51 KBOX 072237
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
637 PM EDT Wed Aug 7 2019
MAC015-072246-
/O.CAN.KBOX.SV.W.0074.000000T0000Z-190807T2300Z/
Hampshire MA-
637 PM EDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPSHIRE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
western and central Massachusetts.
&&
LAT...LON 4242 7233 4245 7246 4262 7242 4256 7215
TIME...MOT...LOC 2236Z 207DEG 23KT 4247 7237
$$
MAC011-027-072300-
/O.CON.KBOX.SV.W.0074.000000T0000Z-190807T2300Z/
Worcester MA-Franklin MA-
637 PM EDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WEST CENTRAL WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...
At 636 PM EDT, a severe thunderstorm was located over Shutesbury, or
9 miles southwest of Orange, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
This severe storm will be near...
Erving and Wendell around 655 PM EDT.
Orange, Athol and Phillipston around 700 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4242 7233 4245 7246 4262 7242 4256 7215
TIME...MOT...LOC 2236Z 207DEG 23KT 4247 7237
HAIL...<.75IN
WIND...60MPH
$$
JWD742
WWUS51 KBOX 072243
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
643 PM EDT Wed Aug 7 2019
MAC011-027-072253-
/O.CAN.KBOX.SV.W.0074.000000T0000Z-190807T2300Z/
Worcester MA-Franklin MA-
643 PM EDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WORCESTER AND
EAST CENTRAL FRANKLIN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
western and central Massachusetts.
&&
LAT...LON 4242 7233 4245 7246 4262 7242 4256 7215
TIME...MOT...LOC 2242Z 207DEG 23KT 4261 7228
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:48 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 7, 4:48 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
448 PM EDT Wed Aug 7 2019
.SYNOPSIS...
An approaching cold front will bring scattered showers and
thunderstorms at times this evening into Thursday. A few of the
thunderstorms may produce damaging winds and local torrential
rainfall. After the cold front moves through Thursday night, dry
seasonable air returns for Friday through the weekend. Another
cold front arrives early next week.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
** Severe Thunderstorm Watch 561 in effect for most of
Massachusetts and northern Connecticut until 9 PM **
Through 00Z...
Line of showers/thunderstorms developed across N CT/N RI into
interior SE Mass over the last couple of hours and has been
shifting N-NE as it continues to fill in along a lifting warm
front. Main threat with these thunderstorms will be strong,
potentially damaging winds. Also noting 1.8 inch PWAT bullseye
moving along with the convection. Will see continued moisture
feed with the S-SW wind flow, so may produce brief, locally
heavy rainfall.
With the increasing deep layer moisture as well as instability
and fairly good shear, SPC has issued a Severe Thunderstorm
Watch from Middlesex county westward through Worcester county
and western Mass as well as N central and NE CT through 9 PM.
There have been several wind damage reports across western
Massachusetts. Details in the Local Storm Report (LSR) product.
Noting another area of showers/thunderstorms across E PA and SE
NY heading NE toward western areas later this afternoon, with a
few more warnings across E NY. Continue to monitor.
Tonight...
12Z short range global and hi res models in good agreement with
a second round of convection through around 06Z or so. Still
noting dewpoints in the mid 60s to lower 70s across central and
eastern areas, where the best instability also holds on ahead of
the long wave. 12Z HRRRv3 CAMs signaling decent helicity across
eastern areas, upwards to 150 to 200 m2/s2 fm around 03Z-05Z
this evening, so a very low risk for a rotating storm or two.
Short range models showing QPF values from 0.5 to 0.8 inches
overnight as well, so could also see more heavy downpours.
As the long wave slowly approaches the region, associated pre-
frontal trough pushes into western areas overnight. This may cut
back on the potential convection as well as moisture feed, but
still could see a few leftover showers lingering there. Patchy
fog also forms.
Temps will bottom out in the lower-mid 60s inland, ranging to
around 70 across the coastal plain.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
Thursday...
Cutoff H5 low pres across Hudson Bay and northern Ontario
remains across that region, with long wave trough rotating
slowly eastward during Thursday. 12Z GFS and GGEM showing a
potent short wave pushing across central and eastern areas
during the day, while the 12Z HRRRv3 CAMs models signaling
another round of scattered convection from mid morning through
the afternoon.
Have kept CHC POPs going, mainly across eastern areas, but
could see the energy allow for more showers/thunderstorms to
develop near and N of the Mass Pike during the midday and
afternoon hours. With lowering PWAT values as somewhat drier air
works in aloft, precip should be on the light side. Marginally
enough instability in place to allow for non-severe convection
to develop, especially across central and N Mass.
Expect highs to remain rather warm, mainly in the lower-mid
80s, through a bit cooler along the coast with a continued
onshore wind.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Big Picture...
Closed low over Hudsons Bay maintains an upper trough over the
Eastern USA through the weekend, then sweeps east. Upper high
pressure covers the Southern USA. As the upper low sweeps east,
the flow across the Northern USA becomes zonal for the first
part of next week.
Heights at 500 mb remain at or somewhat below normal through the
period, while 850 mb temperatures also remain at or slightly below
normal.
Forecast confidence is moderate-high through most of the period.
Uncertainty becomes lower Monday-Tuesday with differences among the
models in timing the early-week cold front.
Daily Concerns...
Friday-Saturday-Sunday...
Upper shortwave moves through Friday, but cold advection aloft
and moisture aloft are concentrated over Nrn New England.
Meanwhile, surface high pressure builds over the region. So
while we should see some diurnal cu, expect and showers to
concentrate in Nrn New England. Dew points will have fallen into
the 50s and low 60s, so more comfortable air for most of
Southern New England. Mixing to 800 mb will tap upper temps of
12-13C, supporting max temps in the low to mid 80s.
High pressure takes control Saturday and Sunday with dry air
and somewhat cooler temperatures. Temps aloft will be 9-11C,
supporting max temps each day in the mid 70s to low 80s.
Monday through Wednesday...
Much uncertainty in timing next shortwave and surface cold
front. The GFS brings showers into our area Monday morning,
while the ECMWF and GGEM aim more toward Monday night. We
favored the slower onset, with chance pops in Northern Mass mid
to late afternoon and low-end chance pops across all areas
Monday night. Due to the model differences, POP contours were
manually drawn rather than imported from model data.
High pressure builds dry weather for Tuesday. The Monday night
front stalls to our south, and a wave moving along the front
brings a chance of showers to us on Wednesday.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
Short Term /through Thursday/...
Through 00Z...High confidence on trends, but moderate
confidence on timing and areal coverage.
Mainly VFR conditions. Isolated showers developing across N CT
into central and NE Mass, which should increase in coverage in
vicinity of wavering, weak warm front. More organized showers
and TSRA develop across central/W areas. A few storms may
produce strong to damaging winds along with torrential
downpours.
Tonight...Moderate to high confidence.
Mainly VFR this evening, except MVFR-IFR conditions in any
showers/TSRA. After 06Z, while scattered showers/thunderatorms
linger, patchy fog develops with areas of MVFR to locally IFR
CIGS/VSBYS across N central into W Mass and along E coastal
terminals. Brief LIFR CIGS toward daybreak across portions of
Route 2 area of N Mass and along E coast.
Thursday...Moderate to high confidence.
Brief MVFR-IFR VSBYS early, otherwise mainly VFR. Scattered
showers/isolated thunderstorms across central and N areas around
midday through the afternoon with local MVFR-IFR CIGS.
KBOS Terminal...Moderate confidence in TAF.
KBDL Terminal...Moderate confidence in TAF.
Outlook /Thursday Night through Monday/...Moderate to high
Thursday Night: Mainly VFR, with local IFR possible. Breezy.
Slight chance SHRA, isolated TSRA, patchy BR.
Friday: VFR. Breezy.
Friday Night: VFR.
Saturday: VFR. Breezy.
Saturday Night through Sunday: VFR.
Sunday Night: Mainly VFR, with local IFR possible in patchy BR.
Monday: Mainly VFR, with local MVFR possible. Slight chance
SHRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
Through Thursday...Moderate to high confidence.
Through Tonight...SW winds gusting up to 25 kt. Seas up to
around 5 ft on all open waters as well as on Block Island/RI
Sounds. Small Craft Advisories have been raised on these
waters. Visibility lowered in patchy fog after midnight across
the eastern waters. Scattered showers/isolated thunderstorm,
with the best chances on the eastern waters. Expect seas to
slowly subside after midnight on the near shore southern waters.
Thursday...S-SW winds 10-15 kt. Gusts up to 20 kt during the
morning. Scattered showers/isolated thunderstorms into the
afternoon, tapering off on the southern waters. Seas 4 ft or
less.
Outlook /Thursday Night through Monday/...High confidence.
Thursday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Chance of rain showers, slight chance of
thunderstorms.
Friday through Saturday: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Sunday: Winds less than 25 kt. Seas less than 5 ft.
Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Monday: Winds less than 25 kt. Local rough seas.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for ANZ235-237.
Small Craft Advisory until 7 AM EDT Thursday for ANZ250-
254>256.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...WTB/EVT
MARINE...WTB/EVTHazardous weather outlook, Aug 7, 3:34 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 334 PM EDT Wed Aug 7 2019 CTZ002>004-MAZ002>005-008>012-014-026-081945- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Southeast Middlesex MA- Northern Middlesex MA- 334 PM EDT Wed Aug 7 2019 ...SEVERE THUNDERSTORM WATCH 561 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms on on Thursday could produce strong or damaging wind gusts. They could also produce downpours that cause local poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ006-007-013-015>024-RIZ001>008-081945- Western Essex MA-Eastern Essex MA-Western Norfolk MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Barnstable MA-Dukes MA-Nantucket MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 334 PM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, and Rhode Island. .DAY ONE...Tonight. Thunderstorms may produce strong wind gusts and local downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms on Thursday could produce strong or damaging wind gusts. They could also produce downpours that cause local poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-081945- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 334 PM EDT Wed Aug 7 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 7, 2:16 PM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
216 PM EDT Wed Aug 7 2019
MAZ005>007-014-071900-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
216 PM EDT Wed Aug 7 2019
...STRONG THUNDERSTORM NEAR BILLERICA...
At 215 PM EDT, Doppler radar was tracking a strong thunderstorm over
Billerica, moving northeast at 35 mph. Winds gusted to 38 mph at
Hanscom Field in Bedford as the storm moved through.
Winds in excess of 40 mph will accompany this storm.
This strong thunderstorm will be near...
Tewksbury around 225 PM EDT.
Andover and Dracut around 230 PM EDT.
Lawrence around 235 PM EDT.
Methuen, North Andover and Boxford around 240 PM EDT.
Salem and Groveland around 245 PM EDT.
Haverhill around 250 PM EDT.
Merrimac and West Newbury around 255 PM EDT.
Amesbury around 300 PM EDT.
Other locations impacted by this storm include South Hampton and
Plaistow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4288 7089 4287 7087 4269 7096 4246 7119
4255 7140 4270 7133 4270 7129 4274 7124
4274 7119 4279 7118 4282 7113 4281 7107
4286 7103 4287 7097 4289 7093
TIME...MOT...LOC 1815Z 209DEG 30KT 4258 7125
JWDLocal storm report, Aug 7, 2:58 PM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
258 PM EDT WED AUG 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST MT. TOM 42.25N 72.65W
08/07/2019 M63 MPH HAMPSHIRE MA MESONET
&&
EVENT NUMBER BOX1902796
SipprellLocal storm report, Aug 7, 3:13 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
313 PM EDT WED AUG 07 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST MT. TOM 42.25N 72.65W
08/07/2019 M63 MPH HAMPSHIRE MA MESONET
0240 PM TSTM WND DMG 1 SSE EASTHAMPTON 42.25N 72.67W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN NEAR WHITE BROOK MIDDLE SCHOOL.
0240 PM TSTM WND DMG 1 ESE WEST WHATELY 42.27N 72.66W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ALONG FRANKLIN STREET.
0240 PM TSTM WND DMG 2 SSE EASTHAMPTON 42.24N 72.67W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON PLAIN STREET.
0240 PM TSTM WND DMG 2 S EASTHAMPTON 42.23N 72.69W
08/07/2019 HAMPSHIRE MA AMATEUR RADIO
WIRES DOWN ALONG LINE STREET.
0245 PM TSTM WND DMG ELMWOOD 42.20N 72.62W
08/07/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN AT MAPLE STREET AND RESNIC BOULEVARD.
0245 PM TSTM WND DMG 1 W HOLYOKE 42.21N 72.66W
08/07/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN AT MOUNTAIN AND WEST CHERRY.
0245 PM TSTM WND DMG 1 SSE SOUTH HADLEY FALL 42.21N 72.60W
08/07/2019 HAMPDEN MA AMATEUR RADIO
TREE DOWN ALONG NORTH SUMMER STREET.
0245 PM TSTM WND DMG OAKDALE 42.20N 72.62W
08/07/2019 HAMPDEN MA AMATEUR RADIO
LARGE BRANCH DOWN AT LOCUST AND SERGEANT.
&&
EVENT NUMBER BOX1902796 BOX1902797 BOX1902802 BOX1902803 BOX1902804
BOX1902798 BOX1902799 BOX1902800 BOX1902801
SipprellSpecial weather statement, Aug 7, 3:20 PM EDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 320 PM EDT Wed Aug 7 2019 MAZ003-004-010-072000- Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA- 320 PM EDT Wed Aug 7 2019 ...STRONG THUNDERSTORM NEAR NEW SALEM... At 320 PM EDT, Doppler radar was tracking a strong thunderstorm over New Salem, or 9 miles northeast of Amherst, moving northeast at 25 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. This strong thunderstorm will be near... Petersham around 345 PM EDT. Gardner, Athol, Winchendon, Templeton and Phillipston around 400 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4236 7232 4243 7243 4270 7216 4256 7193 TIME...MOT...LOC 1920Z 224DEG 23KT 4242 7234 JWD
Special weather statement, Aug 7, 3:55 PM EDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 355 PM EDT Wed Aug 7 2019 MAZ004-026-072100- Northwest Middlesex County MA-Northern Worcester MA- 355 PM EDT Wed Aug 7 2019 ...STRONG THUNDERSTORM DEVELOPING NEAR BARRE... At 354 PM EDT, Doppler radar was tracking a strong thunderstorm over Barre, or 15 miles northwest of Worcester, moving northeast at 25 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. This strong thunderstorm will be near... Rutland around 400 PM EDT. Hubbardston around 405 PM EDT. Princeton around 425 PM EDT. Leominster, Fitchburg and Westminster around 440 PM EDT. Lunenburg, Townsend, Shirley and Ashby around 455 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4236 7206 4240 7212 4270 7184 4254 7159 TIME...MOT...LOC 1954Z 226DEG 22KT 4241 7205 JWD
Special weather statement, Aug 7, 5:42 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 542 PM EDT Wed Aug 7 2019 MAZ002-003-008-010-011-072245- Western Franklin MA-Western Hampshire MA-Eastern Hampden MA- Eastern Franklin MA-Eastern Hampshire MA- 542 PM EDT Wed Aug 7 2019 ...STRONG THUNDERSTORM NEAR WEST SPRINGFIELD... At 540 PM EDT, Doppler radar was tracking a strong thunderstorm over West Springfield, moving north at 20 mph. Pea size hail and winds in excess of 40 mph will accompany this storm. Other storms in northern Connecticut will cross over into western Massachusetts through 630 PM. These storms may produce minor urban flooding. This strong thunderstorm will be near... Springfield and Chicopee around 555 PM EDT. Holyoke around 600 PM EDT. Southampton and Westhampton around 610 PM EDT. Easthampton around 615 PM EDT. South Hadley around 620 PM EDT. Northampton and Granby around 625 PM EDT. Hatfield around 635 PM EDT. Amherst and Sunderland around 640 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4246 7273 4241 7237 4204 7255 4204 7281 TIME...MOT...LOC 2140Z 192DEG 19KT 4211 7266 JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:39 PM EDT | Special Weather Statement | BOX | Norfolk | 51 min |
| Aug 7, 1:04 PM EDT | Special Weather Statement | BOX | Suffolk | 41 min |
| Aug 7, 1:11 PM EDT | Special Weather Statement | BOX | Norfolk | 49 min |
| Aug 7, 1:53 PM EDT | Special Weather Statement | BOX | Hampden | 52 min |
| Aug 7, 2:16 PM EDT | Special Weather Statement | BOX | Essex | 44 min |
| Aug 7, 2:26 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 42 min |
| Aug 7, 3:20 PM EDT | Special Weather Statement | BOX | Worcester | 40 min |
| Aug 7, 3:55 PM EDT | Special Weather Statement | BOX | Worcester | 65 min |
| Aug 7, 5:42 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 63 min |
| Aug 7, 6:00 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire | 45 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.